Alert archive / Oklahoma / Flash Flood Warnings in 2008
Flash Flood Warning 39, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Jun 14, 2008, 4:43 AM CDT for McCurtain County, Oklahoma. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 14, 2008, 4:43 AM CDT (09:43 UTC)
- Expired
- Jun 14, 2008, 8:45 AM CDT
- In force
- 4 hr
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Flood severity
- None
County McCurtain County, OK
The radar
The Western Arkansas radar (KSRX), 132 km from the middle of the area, began a volume at 09:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 9.7 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1434 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 1480 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KSHV 140950
FFWSHV
OKC089-141345-
/O.NEW.KSHV.FF.W.0039.080614T0943Z-080614T1345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
443 AM CDT SAT JUN 14 2008
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* FLASH FLOOD WARNING FOR...
MCCURTAIN COUNTY IN SOUTHEAST OKLAHOMA...
* UNTIL 845 AM CDT
* AT 438 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAINFALL WITH AMOUNTS OF TWO TO THREE INCHES FROM
A CLUSTER OF STRONG THUNDERSTORMS OVER THE PARTS OF CENTRAL
MCCURTAIN COUNTY ABOUT 20 MILES NORTHWEST OF BROKEN BOW...
AND ABOUT 10 MILES EAST OF RINGOLD.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RINGOLD...
SHERWOOD...PICKENS...MOUNT HERMAN...BETHEL AND BATTIEST.
ADDITIONAL RAINFALL AMOUNTS OF TWO TO FOUR INCHES ARE POSSIBLE IN
THE WARNED AREA.
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
LAT...LON 3439 9447 3366 9449 3397 9515 3413 9516
3423 9513 3426 9504 3441 9504
TIME...MOT...LOC 0943Z 180DEG 0KT 3422 9497
$$
06What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Jun 13, 9:36 PM CDT, 7 hours 7 minutes earlier.
Area forecast discussion, Jun 13, 9:36 PM CDT, 7 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 936 PM CDT FRI JUN 13 2008 .DISCUSSION... CONVECTION TO THE NORTH LOOKS TO CONTINUE FOR HOURS OR MORE AS LOW LEVEL JET IS GOING TO BE HELPING OUT OVERNIGHT. DQUA4 PROFILER IS BACKING AROUND TO SOUTH IN THE LOWEST LEVELS NOW AND THE NEW DEVELOPMENT IN THE OKC VCTY WILL LIKELY PROPEGATE IN OUR DIRECTION EDGING INTO CWA SOME TIME AFTER MIDNIGHT. IF EVOLUTION IS GOOD THEN MUCH OF THE AREA MAY HAVE A SHOT EARLY TOMORROW AS BOUNDARY WORKS SOUTH. THE FRONT WILL WASH QUICKLY AND WINDS WILL END UP LIGHT AND VARIABLE. /24/ && .AVIATION... EVENING CONVECTION HAS COMPLETELY DISSIPATED ACROSS THE REGION AND WAS NOT A ROBUST AS THE CONVECTION ON THURSDAY...PROBABLY DUE TO LESS OF A PRESSURE GRADIENT TO GET THE SEABREEZE ACTIVITY FURTHER NORTH. SKIES HAVE GONE MOSTLY CLEAR FOR THE TIME BEING AND SHOULD REMAIN THAT WAY MOST OF THE NIGHT UNTIL MVFR CEILINGS REDEVELOP ACROSS NE TX BETWEEN 08Z AND 12Z TIMEFRAME. LOOKING TO OUR NORTH... COLD FRONT AND ASSOCIATED OUTFLOW BOUNDARY CONTINUES TO MAKE SLOW PROGRESS INTO EAST CENTRAL OKLAHOMA AND WEST CENTRAL ARKANSAS. EXPECT THESE BOUNDARIES TO MAKE IT INTO SOUTHEAST OKLAHOMA AND SOUTHWEST ARKANSAS LATER TONIGHT BUT ANY ASSOCIATED CONVECTION SHOULD REMAIN NORTH OF TERMINALS THROUGH 12Z SAT. /13/ && .PRELIMINARY POINT TEMPS/POPS... SHV 75 94 74 97 / 10 20 0 0 MLU 73 93 74 95 / 10 20 0 0 DEQ 72 93 70 95 / 40 20 20 0 TXK 75 93 73 95 / 30 20 0 0 ELD 72 93 72 95 / 20 20 0 0 TYR 73 95 75 96 / 10 0 0 0 GGG 74 95 74 96 / 10 0 0 0 LFK 74 94 74 94 / 10 20 0 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 24/13/99
Hazardous weather outlook, Jun 13, 12:00 PM CDT, 16 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT FRI JUN 13 2008 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-141100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CDT FRI JUN 13 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP WITH THE SEABREEZE THIS AFTERNOON...AND AFFECT DEEP EAST TEXAS AND MUCH OF NORTHCENTRAL LOUISIANA...MAINLY ALONG AND SOUTH OF A NACOGDOCHES TEXAS...TO STONEWALL AND HOMER LOUISIANA LINE. SOME OF THE STRONGER STORMS MAY PRODUCE BRIEF HEAVY RAINFALL AND LOCALLY GUSTY WINDS...BUT ARE EXPECTED TO DIMINISH THIS EVENING WITH THE LOSS OF HEATING. OTHER SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER SOUTHEAST OKLAHOMA THIS AFTERNOON...ALONG AND AHEAD OF A WEAK COLD FRONT THAT WILL DRIFT SOUTHWARD INTO THE RED RIVER VALLEY LATER TONIGHT. ISOLATED SEVERE STORMS WILL BE POSSIBLE...MAINLY NORTH OF A MOUNT PLEASANT...TEXAS TO HOPE...ARKANSAS LINE. MAIN THREATS WILL BE LARGE HAIL AND DAMAGING DOWNBURST WINDS. ANY STORMS THAT DO DEVELOP WILL BE ACCOMPANIED BY FREQUENT LIGHTNING AND BRIEF...HEAVY RAINFALL. THESE STORMS ARE EXPECTED TO WEAKEN SOME EARLY SATURDAY MORNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... THE WEAK COLD FRONT WILL DRIFT SOUTH INTO EAST TEXAS AND NORTH LOUISIANA SATURDAY. THIS FRONT...ALONG WITH RESIDUAL BOUNDARIES FROM OVERNIGHT STORMS...AND AN ASSOCIATED UPPER LEVEL DISTURBANCE ALOFT...WILL INTERACT WITH DAYTIME HEATING TO TRIGGER SCATTERED SHOWERS AND THUNDERSTORMS ACROSS MUCH OF NORTHEAST TEXAS... SOUTHWEST ARKANSAS...AND NORTHERN LOUISIANA. ORGANIZED SEVERE WEATHER IS NOT EXPECTED AT THIS TIME...BUT SOME OF THE STRONGER STORMS WILL PRODUCE BRIEF HEAVY RAINFALL AND LOCALLY GUSTY WINDS...BEFORE THEY BEGIN TO DIMINISH SHORTLY AFTER SUNSET SATURDAY EVENING. SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE TUESDAY THROUGH THURSDAY OF NEXT WEEK...AS A SERIES OF UPPER LEVEL DISTURBANCES TRAVERSE SOUTHEAST ACROSS THE REGION. HOWEVER...TIMING AND THE EXACT LOCATIONS OF THESE DISTURBANCES REMAIN IN QUESTION AT THIS TIME. A SEVERE WEATHER THREAT WILL EXIST THOUGH SHOULD THESE STORMS AFFECT THE AREA...ESPECIALLY DURING PEAK HEATING. AREA RESIDENTS SHOULD KEEP ABREAST TO THE LATEST STATEMENTS AND FORECASTS FROM THE NATIONAL WEATHER SERVICE IN SHREVEPORT CONCERNING THESE WEATHER SYSTEMS POSSIBLY AFFECTING THE REGION THROUGHOUT NEXT WEEK. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER...HAM RADIO OPERATOR...AND EMERGENCY MANAGEMENT PERSONNEL SHOULD NOT BE NEEDED THIS AFTERNOON OR TONIGHT. 44
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 3:45 AM CDT | Severe Thunderstorm Warning | SHV | McCurtain | 60 min |
| Jun 14, 3:53 AM CDT | Flash Flood Watch | SHV | McCurtain | 6 hr |
| Jun 14, 4:32 AM CDT | Severe Thunderstorm Warning | SHV | McCurtain | 58 min |
| Jun 14, 5:23 AM CDT | Severe Thunderstorm Warning | SHV | McCurtain | 67 min |
| Jun 14, 6:07 AM CDT | Severe Thunderstorm Warning | SHV | McCurtain | 53 min |
Nearby
Flash Flood Warnings in Oklahoma, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.